Alert archive / Ohio / Flash Flood Warnings in 2003
Flash Flood Warning 34, NWS Pittsburgh, PA
NWS Pittsburgh, PA issued this flash flood warning at May 20, 2003, 11:41 PM EDT for Monroe County, Ohio; Wetzel County, West Virginia. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 20, 2003, 11:41 PM EDT (03:41 UTC)
- Expired
- May 21, 2003, 2:45 AM EDT
- In force
- 3 hr
- Issued by
- NWS Pittsburgh, PA
- Area
- Whole counties
Counties Monroe County, OH, Wetzel County, WV
The radar
The Pittsburgh radar (KPBZ), 111 km from the middle of the area, began a volume at 03:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Pittsburgh, PA (KPIT), launched 00:00Z, 3.7 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 593 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KPBZ 210341 FFWPBZ OHC111-WVC103-210645- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE PITTSBURGH PA 1141 PM EDT TUE MAY 20 2003 THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A * FLASH FLOOD WARNING FOR... MONROE COUNTY IN OHIO WETZEL COUNTY IN WEST VIRGINIA * UNTIL 245 AM EDT * AT 1138 PM EDT...A TRAINED WEATHER SPOTTER REPORTED FLOODING NEAR NEW MARTINSVILLE IN WETZEL COUNTY WEST VIRGINIA AND ALSO NEAR DUFFY IN MONROE COUNTY OHIO. STATE ROUTE 7 WHICH RUNS THROUGH WETZEL COUNTY AND INTO MONROE COUNTY IS FLOODED NEAR DUFFY. RAINFALL WILL BE ENDING ACROSS THIS AREA BY 1230 AM OR 100 AM...HOWEVER RUNOFF WILL CONTINUE WELL INTO WEDNESDAY MORNING. <<CALL TO ACTION>>DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at May 20, 9:02 PM EDT, 2 hours 39 minutes earlier.
Area forecast discussion, May 20, 9:02 PM EDT, 2 hours 39 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PITTSBURGH PA 902 PM EDT TUE MAY 20 2003 UPDATED TO ADD PATCHY FOG AND REMOVE TSRA. FCSTID = 12 .PBZ... MD...NONE. OH...NONE. PA...NONE. WV...NONE. WDK
Hazardous weather outlook, May 20, 4:50 AM EDT, 18 hours 51 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023- 029>032-WVZ001>004-012-021>023-041-201100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PITTSBURGH PA 450 AM EDT TUE MAY 20 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND GARRETT COUNTY MARYLAND. .DAY ONE...TODAY SHOWERS AND THUNDERSTORMS WILL MOVE INTO THE REGION TODAY. SOME OF THESE STORMS COULD PRODUCE BRIEF HEAVY DOWNPOURS AND GUSTY WINDS... MAINLY THIS AFTERNOON AND EVENING. HOWEVER...AT THIS TIME HAZARDOUS WEATHER IS NOT EXPECTED. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED.
Nearby
Flash Flood Warnings in Ohio, 2003Flash Flood Warnings in West Virginia, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.